Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 30, NWS Nashville, TN

April 23, 2004Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 23, 2004, 1:24 PM CDT for Wilson County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2004, 1:24 PM CDT (18:24 UTC)
Expired
Apr 23, 2004, 2:15 PM CDT
In force
51 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wilson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 231824
SVRBNA
TNC189-231915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT FRI APR 23 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MOUNT JULIET

* UNTIL 215 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM IN THE GREEN HILLS AREA...OR NEAR NASHVILLE...
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT JULIET AND GLADEVILLE AROUND 135 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE BELINDA CITY...RURAL HILL
  AND WATERTOWN

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

LAT...LON 3602 8607 3602 8635 3610 8650 3623 8656
          3630 8655 3630 8613

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:05 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 23, 10:05 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT FRI APR 23 2004

.UPDATE...
MOTHER NATURE SEEMS TO BE LOCKED INTO RECURRING PATTERN W/ SHRA/TSRA
MOVING E FROM MEM DURING DAY THEN WAVE OF HEAVY RAIN MOVING N INTO
WESTERN SECTIONS OVERNITE. AREA RADARS SHOW 4-6 INCHES RAIN LAST 72
HOURS QUITE COMMON FROM PARSONS IN DECATUR CTY NE TO DICKSON ON INTO
PORTLAND. SOME ISOLATED 8-10 INCH AMOUNTS BENTON AND HUMPHREYS CTYS
NORTH OF CAMDEN AND WAVERLY.

SKIES PRESENTLY MOSTLY CLOUDY AND TEMPS 65 TO 70. NO NEED FOR UPDATE
NOW BUT WILL KEEP AN EYE ON LATEST TRENDS.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR NW -NCENTRAL PORTIONS OF CWA THROUGH 6 PM TODAY.
&&

MAG
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI APR 23 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI APR 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

...FLOOD WATCH IS IN EFFECT TODAY FOR SECTIONS OF NORTHWEST AND
NORTH CENTRAL MIDDLE TENNESSEE...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS
THE AREA THROUGH TONIGHT. FLOODING AND FLASH FLOODING WILL BE THE
MAIN CONCERN WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINS.
MANY CREEKS AND STREAMS ARE ALREADY NEAR BANKFULL LEVELS. ANY
ADDITIONAL HEAVY RAINFALL AMOUNTS COULD CREATE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND
EVENING WHEN A STRONG COLD FRONT MOVES ACROSS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY.

31

In the hours before

Local storm report, Apr 23, 1:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT FRI APR 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     S NASHVILLE             36.17N 86.78W
04/23/2004                   DAVIDSON           TN   EMERGENCY MNGR

            TREE ON VEHICLE NEAR CAMOLOT ROAD AND GRANNY WHITE PIKE

&&

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:44 AM CDTFlash Flood WarningOHXBenton, Houston, Humphreys3 hr
Apr 23, 2:39 AM CDTFlash Flood WarningOHXCheatham, Dickson, Robertson3 hr
Apr 23, 3:26 AM CDTFlash Flood WarningOHXStewart3 hr
Apr 23, 12:05 PM CDTFlash Flood WarningOHXDickson, Humphreys3 hr
Apr 23, 12:59 PM CDTSevere Thunderstorm WarningOHXDavidson46 min
Apr 23, 1:30 PM CDTSevere Thunderstorm WarningOHXRutherford45 min
Apr 23, 1:45 PM CDTTornado WarningOHXWilson30 min
Apr 23, 2:12 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith58 min
Apr 23, 2:35 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam55 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.